Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Suggest medication for abdominal cramps, bloating and diarrhea

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9448 Questions
Question
This is for my 86 year old Mom, when she is having a diverticulitis attack; which for her is a cute cramps, bloating and diarrhea. This is typically early AM or would wake her up in the middle of the night.
Can she use like GAS-X & Amonium AD? And Tylenol? She refuses to have pain medications. XXXXXXX
Fri, 1 Jun 2018 in Digestion and Bowels
 
 
Answered by Dr. Ivan R. Rommstein 22 minutes later
Brief Answer:
Please see the detailed answer below

Detailed Answer:
Hi and welcome.

Yes, Tylenol can be used and this is the best option, but painkillers such as Tramadol or Ibuprofen should be avoided. Ammonium AD is a better option than Gas-X but generally, both can be used. However, if there is fever, constant pain or blood in stool then antibiotics are required and perhaps hospitalization.

It is also necessary to change diet, have more fluids and eat a high-fiber diet. Whole-grain pieces of bread and cereals, brown rice, and fresh fruits and vegetables can all be part of a high-fiber diet.

Feel free to ask further.
Wish her a good health.
Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor